Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 305, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2008, 6:38 PM EDT for Pike County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 8, 2008, 7:04 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Pike County, GA
The radar
The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 082238
SVRFFC
GAC231-082315-
/O.NEW.KFFC.SV.W.0305.080608T2238Z-080608T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PIKE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF ZEBULON...MOVING NORTHWEST AT 11 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEAL...CONCORD...HOLLONVILLE AND WILLIAMSON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3305 8450 3317 8450 3320 8443 3318 8434
3300 8433 3300 8448
TIME...MOT...LOC 2238Z 157DEG 10KT 3305 8442
$$1 follow-up statement
000
WWUS52 KFFC 082304
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT SUN JUN 8 2008
GAC231-082314-
/O.CAN.KFFC.SV.W.0305.000000T0000Z-080608T2315Z/
PIKE GA-
704 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIKE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER.
IF YOU SAW WIND DAMAGE OR LARGE HAIL CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3305 8450 3317 8450 3320 8443 3318 8434
3300 8433 3300 8448
TIME...MOT...LOC 2304Z 132DEG 5KT 3305 8445
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:29 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 8, 3:29 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT SUN JUN 8 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... HEAT RIDGE REMAINS IN PLACE OVER THE AREA...BRINGING RECORD HIGHS TO THE REGION. HIGHEST THICKNESSES IN PLACE OVER EAST AND NORTHEAST GEORGIA...AND OF COURSE THE WARMEST SURFACE TEMPERATURES ARE REFLECTED IN THESE AREAS. THE RIDGE WILL BEGIN TO RECEDE TOMORROW AND WE WILL SEE INCREASED SOUTHERLY MOISTURE FLOW...BUT IN THE MEANTIME WELL HAVE ONE MORE DAY OF THESE VERY WARM TEMPS... THOUGH NOT QUITE AS HOT AS TODAY. LARGE UPPER TROUGH DEVELOPING IN THE PLAINS AND ATTENDANT COLD FRONT WILL APPROACH THE AREA TOMORROW...PROXIMITY OF THIS SYSTEM WILL LEAD TO SLIGHTLY BETTER CHANCES OF AFTERNOON THUNDER THAN THE PAST COUPLE OF DAYS. BY TUESDAY...SOUTHERN EDGE OF DISSIPATING FRONT ENTERS AREA AND ALTHOUGH THE FRONT IS MUCH WEAKER BY THEN... WE SHOULD STILL HAVE A DECENT CHANCE OF RAIN THROUGH THE DAY AND INTO THE OVERNIGHT HOURS. NOT A WASH-OUT BY ANY MEANS...BUT THE BEST CHANCE OF RAIN WEVE HAD IN A COUPLE OF WEEKS. NAM IS A LITTLE MORE OPTIMISTIC (AS FAR AS RAIN CHANCES GO) THAN THE GFS... ENDED UP LEANING A LITTLE MORE TOWARD THE NAM BECAUSE IT HAS HANDLED THE AFTERNOON CONVECTION THE PAST COUPLE OF DAYS A LITTLE BETTER...PLUS THE GFS HAS SOME CONVECTIVE FEEDBACK WHICH IS TYPICAL...AND THE LATENT HEAT BOMBS MAY BE SUCKING MOISTURE AWAY FROM THE REST OF THE SYSTEM. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER RIDGE IS INITIALLY PUSHED INTO THE ATLANTIC BY UPPER TROUGH THAT MOVES THROUGH WITH THE FRONT...BUT ANOTHER RIDGE BUILDS INTO THE EASTERN HALF OF THE COUNTRY JUST AFTER MIDWEEK. INTERESTING THING WITH THIS IS THAT WITH THE UPPER LOW OVER NEW ENGLAND AND THE RIDGE OVER US...THERE IS A CONFLUENT ZONE OVER THE GREAT LAKES THAT ALLOWS A SURFACE HIGH TO SETTLE IN THAT REGION. BY THE END OF THE WORK WEEK (THIS WAS SORT OF HINTED AT YESTERDAY BUT NOT STRONGLY) THE HIGH TRIES TO RIDGE DOWN THE EASTERN SEABOARD IN A WEAK CAD SETUP. THIS MAY...EMPHASIS ON THE MAY...KNOCK OUR TEMPS DOWN TO NEAR NORMAL...WHICH WOULD BE NICE. CERTAINLY NOT A TYPICAL CAD SETUP WITH LARGE SURFACE HIGH ALSO OUT IN THE ATLANTIC...MORE OF A LOOKALIKE SYSTEM...BUT WITH WEAK ISENTROPIC LIFT OVER THE SOUTHEAST COULD HAVE SOME MORE RAIN IN STORE. WHOLE THING IS SCOURED OUT BY LARGE UPPER SYSTEM THAT MOVES THROUGH OVER THE WEEKEND...AND ACTUALLY THE EXTENDED MODELS ARE IN REASONABLE AGREEMENT IN THE OVERALL PATTERN...JUST MINOR DIFFERENCES IN THE DETAILS. MAYBE WELL HAVE A BIT OF A WET PATTERN TRANSITIONING TO THE WEEKEND. && .FIRE WEATHER... NO CRITICAL FIRE WEATHER CONCERNS ARE ANTICIPATED OVER THE NEXT COUPLE OF DAYS AS A COLD FRONT SLOWLY APPROACHES THE REGION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 99 70 91 66 / 10 10 10 30 20 ATLANTA 75 95 72 88 68 / 10 20 20 30 20 BLAIRSVILLE 65 91 67 82 62 / 10 20 20 50 30 CARTERSVILLE 68 96 66 88 65 / 10 20 20 40 30 COLUMBUS 74 97 73 92 70 / 10 20 20 30 20 GAINESVILLE 72 94 72 89 66 / 10 20 20 40 20 MACON 71 98 71 94 70 / 5 10 10 30 20 ROME 69 95 70 89 66 / 10 20 20 40 30 PEACHTREE CITY 66 94 68 88 64 / 10 20 20 30 20 VIDALIA 71 98 71 93 69 / 5 10 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Jun 8, 6:22 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 AM EDT SUN JUN 8 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 622 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION TODAY. INCREASED LOW LEVEL MOISTURE WILL ALLOW SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... GOOD SOUTHWESTERLY FLOW UNDER THE HIGH PRESSURE RIDGE IS BRINGING IN WARM GULF MOISTURE ACROSS THE REGION. THIS MOISTURE IS CONFINED TO THE LOWEST LEVELS OF THE ATMOSPHERE WITH DRY CONDITIONS ABOVE 800 MILLIBARS. AS TEMPERATURES INCREASE TO THE 90S ACROSS MOST OF THE AREA TODAY...CAPES ARE EXPECTED AROUND 1200...WITH LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE. WHILE THERE IS VERY LITTLE UPPER LEVEL SUPPORT TO ALLOW STORMS TO BECOME ORGANIZED...THE INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WITH VERY WARM TEMPERATURES EXPECTED TODAY...HEAT INDEX VALUES WILL INCREASE TO BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.